liver/back pain

Discussion in 'After Effects' started by mad hatter, Nov 6, 2007.

Thread Status:
Not open for further replies.
  1. mad hatter

    mad hatter Active Member

    in the last week ive taken about < Mod Edit - Methods >
    they are the real strong ones with < Mod Edit - Methods > im not sure what the content of paracetamol is.
    ive only very recently discovered these amazing painkillers!
    plus for the last five+ years ive drank a lot daily.

    every now and then i get a pain in the bottom left of my back which runs all the way though to the left side of my groin. ive always thought it was just back pain from a physical job. however something has made me think it might be my liver rather than my back. it is a constant uncomfortable pain.
    i am reluctant to take pain killers as i think if its my liver it wont do any good.

    can anyone advise me what they think it might in spain untill the end of november so cant go to the doctor untill then

    your thoughts would be appreciated

    p.s. ive stopped taking these pills and have only had a couple of pints a day since the pain has started
    Last edited by a moderator: Nov 23, 2007
  2. Beret

    Beret Staff Alumni

    Please try to go and see a doc in Spain, cuz those pills can make long lasting damage to your liver. Good youve stopped taking them, but i wouldnt take any risk, drink lots of water and try to get to a doc asap.
    Youre in my thoughts and prayers,
    Beret xx
  3. JobForAVictim

    JobForAVictim Well-Known Member

    60 pills over the last week?
    That's quite a lot. I assume these are Tylenol IIIs, or a similar pill?
    Do the pills say anything on them? I might be able to figure out the contents.
    In any case, they most likely have at least 300 mg of paracetamol in them.
    You have probably consumed around 18 grams minimum of patracetamol this week then.
    This is not good. Have you been drinking also?
    I assume, since you mention "pints," that you have been drinking.
    The combination of alcohol and paracetamol can cause some very unpleasant problems.

    I suggest you stop consuming the pills and alcohol.
    Seeing a doctor would be a good bet too.
    If the pain gets any worse, or if you start displaying any symptoms of liver damage, definitely see a doctor immediately.
  4. mad hatter

    mad hatter Active Member

    theyre not called tylenol but i beleve they are the european equivelant...
    ive found out they contain 500mg of paracetamol and 30mg of codeine

    in the last few days ive taken 2-3 a day just to try and take the pain away
    i realise this probably isnt the best solution but my lower back is always very uncomfortable. ive also had 2-3 pints of beer a day since the pain has started

    please could someone tell me what the symptoms of liver damage are

    like i said previously ive had the pain before but itll only last a week or so and ive always thought it was muscle pain from lifting heavy objects

    it has only just occured to me that it might be something more serious

    ive tried looking on the net for symptoms of liver damage but cant find anything...if someone could tell me a few of these symptoms or where i can look to read about it...itd b very appreciated
  5. JobForAVictim

    JobForAVictim Well-Known Member

  6. alimar

    alimar Well-Known Member

    They are called Co-codamol in the UK, which is the equilvent of Tylenol 3.

    I take them also, they where given to me for leg pain in August, I have a trapped nerve but I have been abusing them to help me sleep.
  7. starlight2006

    starlight2006 Well-Known Member

    Your liver is actually on the right hand side of ur body, so it could be a problem with your kidneys especially as the pain is going into ur groin. you shud really go to see a doctor because it could be something like an infection. But it is a good idea to stop the pills and to stop drinking. u shud try and drink lots of water.

    try looking on here, its a good source of information for symptoms and causes. Hope you feel better soon
  8. incombustible2000

    incombustible2000 Well-Known Member

    if you take grape seed extract, it is suppose to protect the liver, clinical trials done proved this, maybe try this out.
  9. RySp123

    RySp123 Guest

    Hey mat hatter, 've follow your thread since it began. The pain from lower back to the groin i've seen in othe forum and it was due to an ernia...... but these are all suppositions and none can be self treated. If you self treat yourself for something that it itsn't you might end up worsening the bottom reason and endure it longer so to clear your mind and treat the problem at the source you need the opinion of a doctor (not forumers supposing and not being doctors).

    You've lived till now with this problem so few days longer won't hopefully kill you using (misusing) medication so out of not knowing what is the problem causing you this pain, wait to be back home and have yourself checked once home by a real doctor.

    p.s. if you are on a work permit outside the country, you have the right to consult a doctor or if you are there for other reasons, emergency room at the hospital is obligated to visit you and provide immediate treatment. it is the law ..... you can contact your embassy to find out more about it or visit the gov. online site which you can email aslo for information.

    good luck to you and let us know once resolved or further development arise.

    stay safe and go get the medical attention you need. spanish doctors aren't bad at all :smile: and warm hearted as far I know. again good luck
  10. Fluffy

    Fluffy Well-Known Member

    ditto to what someone else said above, that that type of pain pattern that you describe is classic for kidney pain. Many people automatically, and correctly, associate many overdoses with liver damage, but the kidneys are as much at risk of damage. Many of our internal organs such as the liver, kidneys, have a residual capcity, that is to say that they have some reserve function and only work day to today using a proportion of their full function. When bits of them get damaged, there is a little bit of capacity to take over some of the residual function without you ever knowing about it, BUT the big problem here is that a lot damage done is thus silent. And suddenly you only get the symptoms when your liver kidneys are in very bad shape. Please, I urge you to seek some help with this, the sooner the better. Yes there is an outside chance that it may be something else kidney related such as a stone, but once you have symptoms and there is a real possibility it could be significant organ damage (i.e. there is an explanation as to why it could be the case, the overdoses) then you really can't hesitate any longer in geting help. It's hard, but it needs to be done. Better to be safe than sorry. A slow death from agonising liver failure / a life of renal dialysis due to kidney failure, is just awful. Please take care x
Thread Status:
Not open for further replies.